It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Liver & Pancreas Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-08-2003, 02:01 PM   #1
Newbie
 
Join Date: Jan 2003
Location: Elk Grove, CA, USA
Posts: 3
acalhoun HB User
Red face HIGH ALT, GGT & ALKALINE PHOSPHATASE LEVELS; NEED INFO. FAST!!

My Hepatic Function Panel came back high and keeps elevating:

ALT is 105
Alkaline Phosphatase 173
GGT 428 (it has doubled in 3 weeks)

There is talk of a possible bile duct blockage or liver issues. Has anyone had this before??

 
Old 01-15-2003, 10:29 AM   #2
Newbie
 
Join Date: Jan 2003
Location: Oceanside, CA
Posts: 1
Kimee129 HB User
Post

I have the same problem with the elevation and was recently diagnosed with NonAlcohol Induced Fatty Liver. It was diagnosed useing a CT scan, Liver Biopsy and Ultrasound. You may want to have your Dr check these out. Never fear...it is non life threatening, but does require some moderation of diet, alcohol consumption, and no Ibuprofen or other liver toxic drugs. It is reverasable. Good luck.

 
Sponsors Lightbulb
   
Old 01-16-2003, 02:32 PM   #3
Newbie
 
Join Date: Jan 2003
Location: Elk Grove, CA, USA
Posts: 3
acalhoun HB User
Post

You are correct. I just found out that I may have NASH or Primary Biliary Cirrohsis. Thanks for the info. How have you dealt with it??
I have had an ultrasound already which showed no fatty liver, lesions, etc. The doctor said I may need to get a liver biopsy to determine if I have NASH or an ERCP to determine if I have PBC.

 
Old 01-18-2003, 08:06 PM   #4
Member
 
Join Date: Nov 2002
Location: Chgo,IL U.S.A
Posts: 68
Bitsy HB User
Post

My Blood work came back w high GGT (323). What is it??? I don't drink, altho take alot of Tylenol, but the Doc says the tylenol i take is not enough to cause the GGT to elevate that much. What do I do. I have no other high liver enzymes. Are there any tests I can take to make sure everything is ok or an symptoms I need to be aware of?
Thanks

 
Old 01-21-2003, 08:03 AM   #5
Newbie
 
Join Date: Jan 2003
Location: Elk Grove, CA, USA
Posts: 3
acalhoun HB User
Post

High levels of GGT can be brought on by certain antibiotics (Augmentin) and/or Ibuprofen. I would recommend you see a gastroenterologist. When I was referred over to mine, he was an abudance of information on this topic. I highly suggest it.

Additionally, asymptomatic elevations of liver tests are a frequent cause for consultation to a gastroenterologist or hepatologist. There are many possible causes. Fatty liver, alcohol related liver disease, problems with the bile ducts are among the common cuses for these elevations. Although we usually do not find a serious cause for this elevation, it is necessary to do some tests including an ultrasound of the liver and bile ducts. Sometimes, a liver biopsy is needed for a definitive diagnosis. I suggest that you talk with your doctor about seeing a gastroenterologist

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



BillinSD (41), pbt140 (11), ladybud (8), captjane (7), brookevale (5), feelbad (5), kcooke (5), danielm (4), Administrator (4), Sharonce (4)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 02:02 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!